MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Retinal Injury (2048); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature article: a case of acute retinal necrosis with visual impairment due to silicon oil, yumi asahina et al.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A literature received stated that a patient was referred to hospital with decreased visual acuity in the right eye and had inflammation in the anterior chamber and ciliary injection.The fundus showed vitreous opacity and a prominent white exudative spot was seen in the periretinal area suspect­ing endogenous endophthalmitis.The patient underwent vitrectomy with ophthalmic tamponade, post systemic treatment with antiviral and corticosteroid medication, the best corrected visual activity (bcva) in the right eye improved post­ operatively, but suddenly decreased with central scotoma at 4 months postoperatively.Optical coherence tomography revealed a loss of the nerve fiber layer and marked thinning of the ganglion cell layer and inner retinal layer in the paracentral fossa of the right eye leading to visual loss due to retinal toxicity.
 
Additional Manufacturer Narrative
No lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.Root cause for the complaint condition could not be determined.Potential root causes: solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.Consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.Event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.Event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.Lot specific evaluation is not possible without the lot code being reported.No further action is required.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17604606
Report Number1610287-2023-00038
Device Sequence Number6125647
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown